Alert archive / Louisiana / River Flood Warnings in 2016
River Flood Warning 58, NWS Lake Charles, LA
NWS Lake Charles, LA issued this river flood warning at Apr 20, 2016, 8:48 PM CDT for Vernon Parish, Louisiana. It took effect at Apr 21, 2016, 7:00 PM CDT. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2016, 8:48 PM CDT (01:48 UTC)
- In effect from
- Apr 21, 2016, 7:00 PM CDT
- Expired
- Apr 23, 2016, 10:25 PM CDT
- In force
- 51 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon Parish, LA
The radar
The Ft Polk radar (KPOE), 20 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Bayou Anacoco near Rosepine (RPIL1). The gauge peaked at 15.69 ft at Apr 22, 2016, 4:00 PM CDT.
- Action stage
- 17 ft
- Minor stage
- 17 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08028000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this river flood warning went out at Apr 20, 8:45 PM CDT, 3 minutes earlier.
Area forecast discussion, Apr 20, 8:45 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
845 PM CDT WED APR 20 2016
.UPDATE...
MAIN UPDATE IS TO EXPAND FLASH FLOOD WATCH SOUTHEASTWARD OVER
SOUTH CENTRAL LOUISIANA (ALONG AND NORTH OF I-10) EXCEPT THE
IMMEDIATE COASTAL PARISHES FROM CAMERON EASTWARD.
&&
.DISCUSSION...
THIS AFTERNOON'S COMPLEX OF SHOWERS AND THUNDERSTORMS RESULTED IN
WIDESPREAD 1 TO 3 INCH RAINFALL TOTALS WITH ISOLATED AMOUNTS OF 5
TO 6 INCHES...MAINLY ALONG AND NORTH OF I-10. THIS COUPLED WITH
PREVIOUS DAYS RAINFALL HAS RESULTED IN NEARLY SATURATED SOILS.
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE REDEVELOPING
OVER SOUTHEAST TEXAS AND SOUTHWEST LOUISIANA THIS EVENING. ANOTHER
SIGNIFICANT UPPER LEVEL DISTURBANCE OVER WEST TEXAS IS EXPECTED TO
GENERATE ANOTHER ROUND OF THUNDERSTORMS TO YIELD MORE ORGANIZED
AND SIGNIFICANT RAINFALL THURSDAY MORNING AND AFTERNOON. TAKING
THIS INTO ACCOUNT...EXPANDED THE FLASH FLOOD WATCH TO INCLUDE ALL
OF SOUTHEAST TEXAS...CENTRAL AND SOUTHERN LOUISIANA EXCEPT
EASTERN CAMERON...VERMILION...IBERIA...AND ST MARY PARISHES
(MAINLY BECAUSE THESE AREAS HAVE MISSED THE BULK OF THE RAINFALL
THE LAST SEVERAL DAYS). THE EXPIRATION TIME WILL REMAIN AT 6 PM
THURSDAY.
OTHERWISE...MINOR TWEAKS IN THIS EVENINGS TEMPS...BUT OTHERWISE
FORECAST UNCHANGED FOR REMAINDER OF THE PERIOD.
DML
&&
.PREV DISCUSSION... /ISSUED 638 PM CDT WED APR 20 2016/
AVIATION...ONE LINE OF STORMS IS EXITING EAST WITH IMPROVING VIS
AND CEILINGS BEHIND THE LINE, HOWEVER SHOWERS AND STORMS ARE
EXPECTED TO REDEVELOP DURING THE PERIOD. SCATTERED SHOWERS AND A
FEW STORMS WILL REDEVELOP TONIGHT, HOWEVER MORE WIDESPREAD
ACTIVITY WILL OCCUR THURSDAY. LOWER CEILINGS AND VIS CAN BE
EXPECTED IN STORMS. LIGHT WINDS TONIGHT WILL BECOME S TO SW
TOMORROW AT 5 TO 10 KTS.
PREV DISCUSSION... /ISSUED 447 PM CDT WED APR 20 2016/
DISCUSSION...
BKN BAND OF SHOWERS AND THUNDERSTORMS WITH TRAILING STRATIFORM
LIGHT/MODERATE RAIN WILL CONTINUE TO SLOWLY SHIFT EAST THROUGH THE
REST OF THE AFTERNOON AND INTO THE EVENING...AND IS PROGGED TO
LOSE INTENSITY AS IT HEADS THROUGH SOUTH CENTRAL LA. HEAVIEST
RAINFALL IS CLOSE TO PUSHING EAST OF THE CURRENT FLASH FLOOD WATCH
AREA...BUT INTO AREAS THAT HAVE BEEN LARGELY UNTOUCHED THE PAST
FEW DAYS...AND SHOULD GENERALLY BE ABLE TO HANDLE IT. HIGH
RESOLUTION MODELS DEPICT ISOLATED TO SCATTERED REDEVELOPMENT
OCCURRING FARTHER WEST LATER THIS EVENING AND DURING THE OVERNIGHT
HRS. THOUGH NOT ENTIRELY SOLD ON THIS IDEA...THERE DOES APPEAR TO
BE A SUBTLE IMPULSE MAKING ITS WAY THROUGH CENTRAL TX ATM.
THE PRIMARY REASON FOR THE EXTENSION OF THE FLOOD WATCH IS FOR
THE POTENTIAL...AS INDICATED IN SEVERAL HIGH RESOLUTION
MODELS...FOR YET ANOTHER MCS TO DEVELOP OVER SRN OK/NRN TX TONIGHT
AS A LOBE OF ENERGY CURRENTLY OVER THE WRN HIGH PLAINS ROUNDS THE
BASE OF THE MEAN UPPER LOW AS IT HEADS EAST TWD THE UPPER MIDWEST.
THOUGH THERE ARE SOME DIFFERENCES...THE GUIDANCE SUGGESTS A S TO SE
MOTION/PROPAGATION INTO OUR AREA TOMORROW MORNING. PROGGED PWATS
REMAIN 1.5 INCHES OR GREATER...SO CONVECTION OF ANY DEPTH WILL BE
EFFICIENT RAIN PRODUCERS WITH RATES ON THE ORDER OF 1-2 INCHES PER
HR. GIVEN THE RAINFALL THAT HAS ALREADY OCCURRED OVER EAST TEXAS
INTO WESTERN AND CENTRAL LA THE PAST FEW DAYS...LOCALIZED FLOODING
IN URBAN/LOW LYING AREAS WILL CONTINUE TO BE POSSIBLE...WITH
WIDESPREAD 1 TO 2 INCHES EXPECTED...AND LOCALLY HIGHER AMOUNTS
POSSIBLE.
UPPER LOW WILL CONTINUE TRANSLATING EAST...HELPING PUSH A COOL
FRONT INTO THE AREA LATE THU...AND THRU THE AREA BY THU NIGHT.
SMALL RAIN CHANCES CONTINUE INTO AT LEAST EARLY FRI UNTIL DRIER
AIR BEGINS TO SPILL IN...WITH A CLEARING SKY THAT WILL PERSIST
THROUGH SATURDAY AS SHORTWAVE RIDGING BUILDS INTO THE REGION.
RAIN CHANCES RETURN A LITTLE SOONER THIS FCST CYCLE...WITH GLOBAL
MODELS DEPICTING A SHORTWAVE TROF TRANSLATING THROUGH TX ON SUN AS
THE UPPER RIDGE SHIFTS QUICKLY TO THE EAST. LOW END POPS OVER THE
WESTERN HALF OR SO OF THE AREA SUNDAY...SPREADING AREAWIDE SUNDAY
NIGHT AND MONDAY AS THE TROF APPROACHES AND TRAVERSES THE REGION.
PRIMARILY ZONAL FLOW IN THE WAKE OF THIS FEATURE...WITH DAILY
SMALL POPS FOR MAINLY DAYTIME CONVECTION.
13
MARINE...
A LIGHT TO MODEST ONSHORE FLOW WILL CONTINUE FOR THE COUPLE OF DAYS
AS THE NORTHWEST GULF COAST REGION REMAINS BETWEEN HIGH PRESSURE
TO THE EAST AND LOW PRESSURE OVER THE PLAINS. GOOD RAIN CHANCES
WILL CONTINUE UNTIL A COOL FRONT MOVES THROUGH THE COASTAL WATERS
LATE THURSDAY NIGHT INTO EARLY FRIDAY...BRINGING DRIER WEATHER AND
A BRIEF BOUT OF LIGHT OFFSHORE FLOW AS HIGH PRESSURE MOVES IN
BEHIND THE FRONT. SOUTH WINDS RETURN ON SATURDAY AS THE HIGH
SHIFTS OFF TO THE EAST...WITH RAIN CHANCES RETURNING SUNDAY INTO
MONDAY AS AN UPPER LEVEL SYSTEM TRAVERSES THE REGION.
13
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 64 77 62 80 / 50 80 30 20
LCH 67 78 66 81 / 50 80 40 20
LFT 65 79 66 81 / 50 80 40 30
BPT 67 79 64 82 / 50 80 40 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ027>033-
041>045-073.
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ180-201-215-
216-259>262.
GM...NONE.
&&
PUBLIC...08Hazardous weather outlook, Apr 20, 4:13 AM CDT, 16 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CDT WED APR 20 2016 GMZ435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216- 259>262-210915- VERMILION BAY-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN- EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 413 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SQUALL LINE IS APPROACHING FROM THE NORTHWEST THIS MORNING AND IS EXPECTED TO MOVE INTO THE LAKES REGION OF SOUTHEAST TEXAS BEFORE AND AROUND SUNRISE AND THEN INTO SOUTHWEST LOUISIANA. THE SYSTEM IS CONTINUING TO WEAKEN AND THIS TREND IS EXPECTED TO CONTINUE OVER THE NEXT SEVERAL HOURS. BUT THE SYSTEM WILL PRODUCE FROM ONE TO THREE INCHES IN ISOLATED AMOUNTS. THIS WILL BE ENOUGH TO CAUSE SOME FLOODING OF LOW LYING AREAS... BAYOUS AND CREEKS. RAINS ARE EXPECTED TO BEGIN TO TAPER OFF TOWARDS THE NOON HOUR. BUT SOME ADDITIONAL STORM DEVELOPMENT WILL BE POSSIBLE THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY GUIDANCE IS SUGGESTING THAT WE ARE LOOKING AT ANOTHER SYSTEM DEVELOPING EARLY THURSDAY TO THE NORTHWEST AND LIKE THE SYSTEM THIS MORNING IS EXPECTED TO PUSH THROUGH THE NORTHWEST GULF REGION ON THURSDAY. THE REGION IS FINALLY GOING TO HAVE A BREAK TOWARDS FRIDAY AS THE UPPER LEVEL LOW LIFTS OUT OF THE REGION TO BE REPLACED BY RIDGING ALOFT WHICH WILL TURN OFF THE WATER AT LEAST THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE REQUIRED. GMZ430-432-450-452-455-470-472-475-210915- SABINE LAKE-CALCASIEU LAKE- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 413 AM CDT WED APR 20 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT STORMS EXPECTED TO MOVE INTO THE GULF FROM THE NORTHWEST. THESE STORMS WILL PRODUCE CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER SYSTEM IS EXPECTED TO DROP DOWN INTO THE REGION TOMORROW AFTER AND WE WILL SEE ADDITIONAL RAINFALL AND CLOUD TO WATER LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAYBE REQUIRED.
In the hours before
Special weather statement, Apr 20, 5:32 PM CDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 PM CDT WED APR 20 2016
LAZ044-045-052-053-202315-
IBERIA LA-UPPER ST. MARTIN LA-VERMILION LA-LAFAYETTE LA-
532 PM CDT WED APR 20 2016
...SPECIAL WEATHER STATEMENT...
AT 532 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HENDERSON TO NEAR KAPLAN. MOVEMENT WAS EAST AT
25 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...NEW IBERIA...ABBEVILLE...CATAHOULA...SCOTT...BREAUX BRIDGE...
CARENCRO...ST. MARTINVILLE...KAPLAN...AVERY ISLAND...BROUSSARD...
YOUNGSVILLE...ERATH...DELCAMBRE...HENDERSON...MAURICE...LOREAUVILLE...
COTEAU...ACADIANA REGIONAL AIRPORT AND RIDGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 2989 9187 2995 9242 3033 9205 3035 9163
3031 9162 3028 9159 3026 9159 3024 9156
3024 9151 3023 9147 3020 9149 3018 9147
TIME...MOT...LOC 2232Z 267DEG 20KT 3031 9181 2994 9232
TINGLERLocal storm report, Apr 20, 5:34 PM CDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
534 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM FLASH FLOOD 1 WNW MOSS BLUFF 30.31N 93.22W
04/20/2016 CALCASIEU LA EMERGENCY MNGR
FLOODING ON PARK RD IN MOSS BLUFF
&&
HUMPHREYLocal storm report, Apr 20, 5:42 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
542 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0528 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
04/20/2016 CALCASIEU LA BROADCAST MEDIA
SEVERAL ROADS IN LAKE CHARLES FLOODED
&&
HUMPHREYLocal storm report, Apr 20, 6:12 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM FLASH FLOOD 3 W LAFAYETTE 30.21N 92.08W
04/20/2016 LAFAYETTE LA TRAINED SPOTTER
FLOODING REPORTED ON AMBASSADOR PKWY AT DULLES DR
&&
HUMPHREYLocal storm report, Apr 20, 6:21 PM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
621 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM FLASH FLOOD 4 SW LAFAYETTE 30.18N 92.07W
04/20/2016 LAFAYETTE LA PUBLIC
PUBLIC POSTED PHOTO OF FLOODING AT AMBASSADOR PKWY AND
JOHNSTON ST
&&
HUMPHREYLocal storm report, Apr 20, 7:16 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT WED APR 20 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM FLASH FLOOD 2 WSW LAFAYETTE 30.21N 92.06W
04/20/2016 LAFAYETTE LA BROADCAST MEDIA
MEDIA POSTED PHOTO OF WATER ENTERING HIGH SCHOOL
AUDITORIUM FROM OUTSIDE OF THE BUILDING
&&
HUMPHREYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 9:00 PM CDT | River Flood Warning | LCH | Rapides | 8 days |
| Apr 20, 9:31 PM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 54 hr |
| Apr 20, 9:31 PM CDT | River Flood Warning | LCH | Beauregard | 57 hr |
| Apr 20, 9:31 PM CDT | River Flood Warning | LCH | Acadia, Jefferson Davis, Vermilion | 4 days |
| Apr 21, 12:16 AM CDT | Special Weather Statement | LCH | Cameron | 44 min |
| Apr 21, 12:57 AM CDT | Special Marine Warning | LCH | 48 min | |
| Apr 21, 1:10 AM CDT | Special Weather Statement | LCH | Cameron, Vermilion | 50 min |
| Apr 21, 1:40 AM CDT | Special Marine Warning | LCH | 50 min | |
| Apr 21, 1:56 AM CDT | Special Weather Statement | LCH | Cameron | 49 min |
| Apr 21, 2:27 AM CDT | Special Marine Warning | LCH | 63 min | |
| Apr 21, 2:44 AM CDT | Special Weather Statement | LCH | Cameron | 61 min |
| Apr 21, 3:31 AM CDT | Special Marine Warning | LCH | 59 min | |
| Apr 21, 4:25 AM CDT | Special Marine Warning | LCH | 65 min | |
| Apr 21, 12:31 PM CDT | Special Weather Statement | LCH | Beauregard, Calcasieu, Vernon | 59 min |
| Apr 21, 12:33 PM CDT | Areal Flood Advisory | LCH | Beauregard, Calcasieu, Vernon | 4 hr |
| Apr 21, 12:49 PM CDT | Special Marine Warning | LCH | 41 min | |
| Apr 21, 1:35 PM CDT | Special Weather Statement | LCH | Allen, Calcasieu, Cameron, Jefferson Davis, Vernon | 55 min |
| Apr 21, 1:45 PM CDT | Special Marine Warning | LCH | 45 min | |
| Apr 21, 1:52 PM CDT | Areal Flood Advisory | LCH | Acadia, Allen, Beauregard, Calcasieu, Evangeline, Jefferson Davis and 1 more | 3 hr |
| Apr 21, 2:51 PM CDT | Special Weather Statement | LCH | Acadia, Allen, Evangeline, Jefferson Davis, Lafayette, Vermilion | 39 min |
| Apr 21, 3:33 PM CDT | Special Marine Warning | LCH | 57 min | |
| Apr 21, 4:32 PM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 20, 8:48 PM CDT | River Flood Warning | LCH | Jasper, Tyler | 4 days |
| Apr 21, 10:43 AM CDT | Special Weather Statement | LCH | Hardin, Jasper, Tyler | 62 min |
| Apr 21, 11:18 AM CDT | Areal Flood Advisory | LCH | Hardin, Jefferson, Tyler | 3 hr |
| Apr 21, 11:43 AM CDT | Areal Flood Advisory | LCH | Jasper, Orange | 3 hr |
| Apr 21, 11:44 AM CDT | Special Weather Statement | LCH | Jasper, Newton, Orange | 61 min |
| Apr 21, 12:00 PM CDT | Flash Flood Warning | LCH | Hardin, Jefferson | 3 hr |
| Apr 21, 2:43 PM CDT | Areal Flood Warning | LCH | Hardin | 3 days |
| Apr 21, 3:54 PM CDT | Areal Flood Warning | LCH | Jasper, Newton, Orange | 24 hr |
Nearby
River Flood Warnings in Louisiana, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.